Alert archive / Nebraska / Special Weather Statements in 2016
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Oct 17, 2016, 2:26 PM MDT for 6 counties in Nebraska. It was in force for 94 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 17, 2016, 2:26 PM MDT (20:26 UTC)
- Expired
- Oct 17, 2016, 4:00 PM MDT
- In force
- 94 min
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Chase County, NE, Deuel County, NE, Garden County, NE, Keith County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 168 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 17, 2:30 PM MDT | NON-TSTM WND GST 51 | 13 W Ogallala, NE | UNION PACIFIC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2736 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 474 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
325
WWUS83 KLBF 172026
SPSLBF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
326 PM CDT MON OCT 17 2016
NEZ022>024-035-036-056>058-069-172200-
CHASE NE-GARDEN NE-HOOKER NE-GRANT NE-DEUEL NE-KEITH NE-ARTHUR NE-
PERKINS NE-MCPHERSON NE-
326 PM CDT MON OCT 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR CHASE...ARTHUR...GARDEN...
DEUEL...KEITH...PERKINS...WESTERN MCPHERSON...SOUTHERN GRANT AND
SOUTHWESTERN HOOKER COUNTIES UNTIL 500 PM CDT/400 PM MDT/...
AT 325 PM CDT/225 PM MDT/...MDT/...SURFACE OBSERVATIONS INDICATED A
FAST MOVING COLD FRONT CAPABLE OF STRONG WINDS ALONG A LINE
EXTENDING FROM ALLIANCE AIRPORT TO NEAR PREWITT RESERVOIR. MOVEMENT
WAS EAST AT 45 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THE FRONT IN
THE NEXT 1 TO 2 HOURS OR NOW THROUGH 500 PM MDT.
LOCATIONS IMPACTED INCLUDE...
OGALLALA...IMPERIAL...GRANT...CHAPPELL...OSHKOSH...BIG SPRINGS...
ARTHUR...BRULE...MADRID...LEWELLEN...VENANGO...LAMAR...CHAMPION...
KINGSLEY DAM...CRESCENT LAKE NWR...ROSCOE...BARTON...KEYSTONE...
LEMOYNE AND CHASE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 61 BETWEEN MILE MARKERS 41 AND 148.
HIGHWAY 92 BETWEEN MILE MARKERS 115 AND 190.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 85 AND 144.
LAT...LON 4044 10206 4100 10205 4100 10245 4104 10248
4200 10263 4181 10111 4035 10167 4035 10199
TIME...MOT...LOC 2025Z 281DEG 43KT 4204 10281 4045 10326
$$
CDCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Oct 17, 1:44 PM MDT, 42 minutes earlier.
Area forecast discussion, Oct 17, 1:44 PM MDT, 42 minutes before
Area Forecast Discussion National Weather Service North Platte NE 244 PM CDT Mon Oct 17 2016 .SHORT TERM...(This evening through Tuesday) Issued at 243 PM CDT Mon Oct 17 2016 Primary concern tonight is the wind potential into the evening hours, and subsequent impacts on low temperatures. A strong surface low (~991mb to 993mb) over Eastern Nebraska/Western Iowa early this afternoon, will quickly move into the Upper Peninsula of Michigan by the early morning hours on Tuesday. As this area of low pressure moves to the northeast, a Pacific Cold front will race across the Northern High Plains. High pressure will swiftly begin to build in across the Central Rockies, which will result in strong pressure rises across Western and North Central Nebraska during the late afternoon hours today and into the early evening hours tonight. Wind gusts in excess of 30kts are possible generally west of a United States Highway 183 line through the late afternoon and early evening hours. Winds will gradually decrease during the nighttime hours as the sharp pressure rises transition off to the east...with winds become 'light' at around 5 to 15kts near sunrise tomorrow. While CAA will be ushering in cooler temperatures throughout the nighttime hours tonight...temperatures won't fall off to fast due to mechanical mixing. Believe the best opportunity for temperatures to 'fall off' tonight, is during the early morning hours on Tuesday when winds decrease to around 5-15kts, at which time an ideal drainage setup will be in place across most areas. Surface high pressure (~1018mb 1019mb) over Southwestern Wyoming during the early morning hours on Tuesday, will slide east onto the High Plains by the afternoon hours tomorrow. Winds for most of the daylight hours will be from the west to west northwest in response to the movement of this high, but will back to the southwest near sunset as the high lifts off into the Iowa/Missouri region. High temperatures will be near normal tomorrow, with increasing mid to high clouds in the afternoon hours ahead of an approaching shortwave. .LONG TERM...(Tuesday night through Monday) Issued at 243 PM CDT Mon Oct 17 2016 An upper level trough will cross the region Tuesday night through Wednesday night. Highest pops near 40 percent Tuesday night into Wednesday will be across north central Nebraska. Slight chance pops extend as far south as the Interstate 80 corridor. As the upper level trough digs deeper across the Plains on Wednesday, cooler air will continue to move into the area. 850 mb temperatures will drop into the 5-8 C range resulting in surface temperatures from 55 to around 60. As a strong upper level ridge builds across the western US on Thursday, strong surface high pressure to build across the central Plains. Highs remain slightly below normal in the lower 60s. Dry and quiet conditions will prevail for the remainder of the week and into the weekend as the broad upper level ridge builds into the central conus. Expect a warming temperature trend into the weekend as temperatures rise to the low and mid 70s by Saturday. Upper ridge axis propagates over the central conus by Monday for yet another day of mild highs in the upper 60s to lower 70s. Across the west Coast, an upper trough with onshore flow sets up again. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1225 PM CDT Mon Oct 17 2016 VFR conditions are expected at both the KLBF and KVTN terminals over the next 24 hours. The most significant impact to flight operations within the TAF period, will be a strong Pacific cold front, which as of 17z was located generally along a line from KMCK, to KLBF, to just west of KTIF and KVTN. This Pacific cold front, will shift winds from the south to the west, and bring strong wind gusts in excess of 35kts at times during the afternoon hours today. Winds will slowly decrease during the nighttime hours tonight, with increasing high clouds. && .FIRE WEATHER... Issued at 243 PM CDT Mon Oct 17 2016 Critical to near critical fire weather conditions are expected for the remainder of the afternoon hours today and into the early evening hours tonight. A strong Pacific cold front was moving across Western Nebraska this afternoon, and switching southerly winds to the west. Above the surface, a very potent jet was nosing onto the High Plains, with strong mechanical mixing transferring some of this momentum to the surface. As of early this afternoon, wind gusts in excess of 40kts were occurring over the Nebraska Panhandle. While minimum relative humidity values have been higher that expected for most of the daylight hours, the dry downsloping nature of the westerly winds combined with intense mechanical mixing, will inhibit relative humidity recovery this evening, especially across Southwestern Nebraska. Any range fire that becomes established in the cured fuels, even with less than ideal relative humidity values, will have the potential to burn out of control given the very strong winds. && .LBF WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 7 PM CDT /6 PM MDT/ this evening for NEZ204-206-208>210-219. && SHORT TERM...Moldan LONG TERM...Roberg AVIATION...Moldan FIRE WEATHER...Moldan
Hazardous weather outlook, Oct 17, 4:04 AM MDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 504 AM CDT MON OCT 17 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-181015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 504 AM CDT MON OCT 17 2016 /404 AM MDT MON OCT 17 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. STRONG WEST WINDS CAN ALSO BE EXPECTED...WITH LOCAL GUSTS TO 45 MPH OR HIGHER ACROSS THE SANDHILLS AND NORTHWEST NEBRASKA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TAYLOR
In the hours before
Special weather statement, Oct 17, 2:26 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
326 PM CDT MON OCT 17 2016
NEZ022>024-035-036-056>058-069-172200-
CHASE NE-GARDEN NE-HOOKER NE-GRANT NE-DEUEL NE-KEITH NE-ARTHUR NE-
PERKINS NE-MCPHERSON NE-
326 PM CDT MON OCT 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR CHASE...ARTHUR...GARDEN...
DEUEL...KEITH...PERKINS...WESTERN MCPHERSON...SOUTHERN GRANT AND
SOUTHWESTERN HOOKER COUNTIES UNTIL 500 PM CDT/400 PM MDT/...
AT 325 PM CDT/225 PM MDT/...MDT/...SURFACE OBSERVATIONS INDICATED A
FAST MOVING COLD FRONT CAPABLE OF STRONG WINDS ALONG A LINE
EXTENDING FROM ALLIANCE AIRPORT TO NEAR PREWITT RESERVOIR. MOVEMENT
WAS EAST AT 45 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THE FRONT IN
THE NEXT 1 TO 2 HOURS OR NOW THROUGH 500 PM MDT.
LOCATIONS IMPACTED INCLUDE...
OGALLALA...IMPERIAL...GRANT...CHAPPELL...OSHKOSH...BIG SPRINGS...
ARTHUR...BRULE...MADRID...LEWELLEN...VENANGO...LAMAR...CHAMPION...
KINGSLEY DAM...CRESCENT LAKE NWR...ROSCOE...BARTON...KEYSTONE...
LEMOYNE AND CHASE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 61 BETWEEN MILE MARKERS 41 AND 148.
HIGHWAY 92 BETWEEN MILE MARKERS 115 AND 190.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 85 AND 144.
LAT...LON 4044 10206 4100 10205 4100 10245 4104 10248
4200 10263 4181 10111 4035 10167 4035 10199
TIME...MOT...LOC 2025Z 281DEG 43KT 4204 10281 4045 10326
CDCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 6:15 PM MDT | Red Flag Warning | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 24 hr |
| Oct 17, 3:10 PM MDT | Special Weather Statement | LBF | Arthur, Chase, Deuel, Garden, Keith, Perkins | 12 hr |
| Oct 17, 4:05 PM MDT | Special Weather Statement | LBF | Arthur, Chase, Deuel, Frontier, Garden, Hayes and 4 more | 85 min |
| Oct 17, 4:16 PM MDT | Special Weather Statement | LBF | Grant, Sheridan | 89 min |
Nearby
Special Weather Statements in Nebraska, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.